Alert archive / Illinois / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 152, NWS Lincoln, IL

May 24, 2006Peoria County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at May 24, 2006, 3:26 PM CDT for Peoria County, Illinois. It was in force for 49 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2006, 3:26 PM CDT (20:26 UTC)
Expired
May 24, 2006, 4:15 PM CDT
In force
49 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

County Peoria County, IL

The radar

The Lincoln radar (KILX), 75 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 3:27 PM CDTTSTM WND DMGGlasford, ILSIDING BLOWN OFF A CHURCH. RELAYED BY BARTONVILLE COOP OBSERVER.
May 24, 3:30 PM CDTTSTM WND DMGHanna City, ILLARGE TREE LIMBS DOWN...PUBLIC REPORT VIA SHERIFF
May 24, 3:34 PM CDTHAIL 12 W Trivoli, ILHAIL AT THE CORNER OF STONE SCHOOL ROAD AND IL ROUTE 116
May 24, 3:37 PM CDTTSTM WND DMG3 Sw (Pia)Peoria Arpt, IL4 TO 7 INCH DIAMETER TREE FELL ON POWER LINES.
May 24, 3:50 PM CDTTSTM WND DMGRome, ILTREE LIMBS DOWN IN ROME. POWER LINES DOWN. FENCE BLOWN IN AT A BASEBALL FIELD AND DAMAGE TO STRUCTURES AT THE FIELD.
May 24, 3:52 PM CDTHAIL 1.254 S Dunlap, IL
May 24, 4:03 PM CDTTSTM WND DMGRome, IL8 INCH TREE LIMB DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 2:46 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.4 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2006-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2006-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1234 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 242026
SVRILX
ILC143-242115-
/O.NEW.KILX.SV.W.0152.060524T2026Z-060524T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
326 PM CDT WED MAY 24 2006

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PEORIA COUNTY IN CENTRAL ILLINOIS.

* UNTIL 415 PM CDT

* AT 324 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  SOUTHWEST OF ELMWOOD...OR ABOUT 7 MILES NORTH OF CANTON. ANOTHER 
  SEVERE THUNDERSTORM WAS 2 MILES EAST OF CANTON. BOTH THUNDERSTORMS
  WERE MOVING EAST NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TRIVOLI...
  ELMWOOD...
  GLASFORD...
  HANNA CITY...
  BELLEVUE...
  BARTONVILLE...
  PEORIA...
  WEST PEORIA...

OTHER LOCATIONS IN THE WARNING INCLUDE...NORWOOD...ALTA...
CHILLICOTHE...DUNLAP...KICKAPOO...MAPLETON...MOSSVILLE...ROME AND
SMITHVILLE.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS MAY PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4079 8998 4054 8987 4058 8968 4093 8948

$$

MILLER
2 follow-up statements
000 
WWUS53 KILX 242038
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
337 PM CDT WED MAY 24 2006

ILC143-242115-
/O.CON.KILX.SV.W.0152.000000T0000Z-060524T2115Z/
PEORIA-
337 PM CDT WED MAY 24 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR PEORIA COUNTY...

AT 334 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR TRIVOLI...OR ABOUT 12 MILES WEST OF PEORIA...MOVING
NORTHEAST AT 30 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED 3 MILES
NORTHWEST OF GLASFORD ALSO MOVING NORTHEAST AT 30 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  BELLEVUE.
  BARTONVILLE.
  WEST PEORIA.
  PEORIA.
  DUNLAP.
  ROME.
  CHILLICOTHE.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4079 8998 4054 8987 4058 8968 4093 8948

$$

MILLER
000 
WWUS53 KILX 242112
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
412 PM CDT WED MAY 24 2006

ILC143-242122-
/O.EXP.KILX.SV.W.0152.000000T0000Z-060524T2115Z/
PEORIA-
412 PM CDT WED MAY 24 2006

...THE SEVERE THUNDERSTORM WARNING FOR PEORIA COUNTY EXPIRES AT 415
PM CDT...

AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM CDT. REMAIN ALERT TO
THE POSSIBILITY OF MORE SEVERE WEATHER.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4079 8998 4054 8987 4058 8968 4093 8948

$$

MILLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:00 PM CDT, 26 minutes earlier.

Area forecast discussion, May 24, 3:00 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
300 PM CDT WED MAY 24 2006

.DISCUSSION...
MAIN CONCERN IN THIS FORECAST CYCLE IS THE CONVECTION EXPECTED TO
FIRE OVER REGION TODAY AND TONIGHT...LINGERING INTO THURSDAY NIGHT.
THEN DRY CONDITIONS THROUGH THE REST OF THE PERIOD.

SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...
MOISTURE CHANNEL SATELLITE IMAGERY SHOWS UPPER LOW CENTER IN
SOUTHEASTERN ND WITH RAPID DRYING SEEN BEHIND SIGNIFICANT SHORTWAVE
ROTATING EAST OVER IA. THIS SHORTWAVE EXTENDED FROM SOUTHEAST MN
OVER EASTERN IA TO NORTH CENTRAL MO. THIS EASTWARD ROTATION SHOULD
CONTINUE TO ENHANCE THE UPPER LEVEL DIFLUENCE OVER A CONTINUING
DESTABLIZING AIRMASS. NORTH-SOUTH MOISTURE AXIS IS OVER CENTRAL MO
IN LOW LEVELS. EASTERN EDGE OF THE DEEPER LOW LEVEL MOISTURE
CONTINUED TO ADVECT EAST INTO THE CWA...AS THE SURFACE DEW POINTS
CONTINUE TO INCREASE. 18Z UPPER AIR RUN AT ILX CONTINUES TO SHOW
COULD WINDS ALOFT THOUGH THE SHEAR IS LIMITED...OTHER THAN AT THE
LOWEST LAYERS. EXPECT SEVERE POTENTIAL IN THE NORTHERN 2/3 OF CWA IN
THE AFTERNOON/EVENING WITH THE UPPER LEVEL WAVE MOVING
THROUGH...DAMAGING WINDS AND LARGE HAIL THE MAIN THREAT WITH A
ISOLATED TORNADO POSSIBLE. LATER DEVELOPMENT POSSIBLE THIS EVENING
TO MOVE INTO SOUTHEAST CWA WITH LOW LEVEL JET TO STRENGTHEN OVER
SOUTHERN MO.

AS THE SURFACE LOW MOVES INTO THE STATE OVERNIGHT AND THROUGH THE
DAY THURSDAY...THE FOCUS OF POSSIBLE REDEVELOPMENT SHIFTS TO
SOUTHEAST SECTIONS OF THE CWA AHEAD OF THE FRONT.

LONG TERM...SATURDAY THROUGH WEDNESDAY...
EXTENDED MODELS ARE VERY SIMILAR IN PROG OF BUILDING OF UPPER RIDGE
OVER CENTRAL US. THE RIDGE WILL AID IN HOLDING THE SURFACE FRONTAL
ZONE OFF TO THE WEST THROUGH THE PERIOD. THERE MAY BE CONVECTION TO
FIRE ON THE FRONT AND DRIFT INTO THE WARNING AREA...HOWEVER IS STILL
TOO EARLY TO CARRY THESE POPS. THEREFORE...WILL STAY WITH MAINLY DRY
EXTENDED PERIODS. NO SIGNIFICANT CHANGES MADE TO THE GRIDS.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

GOETSCH
Hazardous weather outlook, May 24, 11:07 AM CDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1107 AM CDT WED MAY 24 2006

ILZ027>031-036>038-040>057-061>063-066>068-071>073-251200-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
1107 AM CDT WED MAY 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT WILL APPROACH THE AREA TODAY AND INTERACT WITH WARM
MOIST AIR FROM THE GULF OF MEXICO. THIS COMBINATION WILL PRODUCE
THUNDERSTORMS ACROSS THE AREA TODAY AND INTO TONIGHT. THERE IS A
SLIGHT RISK THAT SOME OF THESE STORMS COULD BE SEVERE. THE PRIMARY
RISK OF SEVERE WEATHER WILL BE LARGE HAIL AND DAMAGING WINDS.
AN ISOLATED TORNADO LATER IS ALSO POSSIBLE THIS AFTERNOON AND
INTO THIS EVENING WEST OF INTERSTATE 55.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL AGAIN BE POSSIBLE THURSDAY AND THURSDAY NIGHT
AS A WEAK SYSTEM MOVES THROUGH THE AREA. AT THIS TIME...NONE OF
THESE STORMS ARE EXPECTED TO BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND INTO TONIGHT.

HJS

In the hours before

Local storm report, May 24, 3:11 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
311 PM CDT WED MAY 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 PM     TSTM WND DMG     6 SE LEWISTOWN          40.34N 90.07W
05/24/2006                   FULTON             IL   LAW ENFORCEMENT

            SHERIFF REPORTED 4 TREES DOWN ON IL ROUTE 78 6 MILES SE
            OF LEWISTOWN

&&

KELLY
Local storm report, May 24, 3:18 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
318 PM CDT WED MAY 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     HAIL             LEWISTOWN               40.40N 90.16W
05/24/2006  E1.00 INCH       FULTON             IL   EMERGENCY MNGR

            REPORT FROM FULTON COUNTY EMERGENCY MANAGER

0314 PM     HAIL             ST. DAVID               40.49N 90.05W
05/24/2006  E1.75 INCH       FULTON             IL   TRAINED SPOTTER

            REPORT FROM TRAINED SPOTTER

0317 PM     HAIL             ST. DAVID               40.49N 90.05W
05/24/2006  E1.00 INCH       FULTON             IL   EMERGENCY MNGR

            QUARTER SIZED HAIL IN ST DAVID

&&

KELLY
Local storm report, May 24, 3:22 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
322 PM CDT WED MAY 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             1 W ST. DAVID           40.49N 90.07W
05/24/2006  E3.00 INCH       FULTON             IL   EMERGENCY MNGR

            2.5 INCH TO 3 INCH HAIL...DURATION OF HAIL...5 MINUTES

&&

KELLY

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 2:44 PM CDTSevere Thunderstorm WarningILXFulton46 min
May 24, 2:59 PM CDTSevere Thunderstorm WarningILXMorgan, Sangamon46 min
May 24, 3:23 PM CDTSevere Thunderstorm WarningILXTazewell50 min
May 24, 3:33 PM CDTSevere Thunderstorm WarningILXFulton, Mason34 min
May 24, 3:47 PM CDTSevere Thunderstorm WarningILXMcLean, Woodford43 min
May 24, 3:55 PM CDTSevere Thunderstorm WarningILXChristian, Sangamon50 min
May 24, 3:59 PM CDTSevere Thunderstorm WarningILXMarshall, Woodford46 min
May 24, 4:27 PM CDTSevere Thunderstorm WarningILXMacon, Shelby63 min
May 24, 4:42 PM CDTSevere Thunderstorm WarningILXChristian33 min
May 24, 4:49 PM CDTSevere Thunderstorm WarningILXMacon, Moultrie, Piatt56 min
May 24, 4:53 PM CDTSevere Thunderstorm WarningILXDeWitt, McLean32 min
May 24, 4:59 PM CDTSevere Thunderstorm WarningILXShelby31 min
May 24, 5:06 PM CDTSevere Thunderstorm WarningILXChampaign54 min
May 24, 5:09 PM CDTSevere Thunderstorm WarningILXColes, Douglas66 min
May 24, 5:13 PM CDTTornado WarningILXMoultrie, Shelby32 min
May 24, 5:24 PM CDTTornado WarningILXColes, Douglas36 min
May 24, 5:31 PM CDTSevere Thunderstorm WarningILXCumberland59 min
May 24, 5:34 PM CDTSevere Thunderstorm WarningILXChampaign36 min
May 24, 5:35 PM CDTSevere Thunderstorm WarningILXVermilion55 min
May 24, 5:49 PM CDTTornado WarningILXClark, Edgar41 min
May 24, 5:57 PM CDTTornado WarningILXColes, Douglas18 min
May 24, 5:59 PM CDTSevere Thunderstorm WarningILXEffingham46 min
May 24, 6:30 PM CDTSevere Thunderstorm WarningILXClark30 min
May 24, 6:33 PM CDTSevere Thunderstorm WarningILXJasper42 min
May 24, 6:39 PM CDTSevere Thunderstorm WarningILXClay, Richland66 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.